ON REEB GRAPHS INDUCED FROM SMOOTH FUNCTIONS ON 3-DIMENSIONAL CLOSED MANIFOLDS WITH FINITELY MANY SINGULAR VALUES

Research output: Contribution to journalArticlepeer-review

Abstract

The Reeb graph of a smooth function on a smooth manifold is the graph obtained as the space of all connected components of preimages (level sets) such that the set of all vertices coincides with the set of all the connected components of preimages containing some singular points. Reeb graphs are fundamental and important tools in algebraic topological and differential topological theory of Morse functions and their variants. In the present paper, as a related fundamental and important study, for given graphs, we construct certain smooth functions inducing the graphs as the Reeb graphs. Such results have been demonstrated by Masumoto, Michalak, Saeki, Sharko, among others, and also by the author since 2000s. We construct good smooth functions on suitable 3-dimensional connected, closed and orientable manifolds.

Original languageEnglish
Pages (from-to)897-912
Number of pages16
JournalTopological Methods in Nonlinear Analysis
Volume59
Issue number2
DOIs
Publication statusPublished - Jun 2022

All Science Journal Classification (ASJC) codes

  • Analysis
  • Applied Mathematics

Fingerprint

Dive into the research topics of 'ON REEB GRAPHS INDUCED FROM SMOOTH FUNCTIONS ON 3-DIMENSIONAL CLOSED MANIFOLDS WITH FINITELY MANY SINGULAR VALUES'. Together they form a unique fingerprint.

Cite this